Virginia, 2025

Flash Flooding in Virginia, July 9, 2025

July 9, 2025 · NWS AKQ · 11 events in 8 counties and zones

A short wave trough aloft approached the Mid-Atlantic from the west on July 9. Strong thunderstorms formed during the afternoon and evening with gusty winds and heavy rainfall.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$5,000
Crop damage
None recorded
Events
11

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS AKQ wrote it up.

A short wave trough aloft approached the Mid-Atlantic from the west on July 9. Strong thunderstorms formed during the afternoon and evening with gusty winds and heavy rainfall.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wakefield, VA wrote its last area forecast discussion before the first event at Jul 8, 8:57 PM EST, 3 hours 13 minutes earlier.

Area forecast discussion, Jul 8, 8:57 PM EST, 3 hours 13 minutes before
AREA FORECAST DISCUSSION
National Weather Service Wakefield VA
957 PM EDT Tue Jul 8 2025

.SYNOPSIS...
The risk for strong to severe thunderstorms and potential Flash
Flooding continues tomorrow. The unsettled pattern is expected
for the rest of the week, with scattered to numerous afternoon
through late evening thunderstorms each day. Near average
temperatures are expected later this week.

&&

.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
As of 957 PM EDT Tuesday...

Key Messages:

- Flood Watch remains in effect Northern Neck and MD Eastern
  Shore for the increased risk of potential Flash Flooding.

- Lull in thunderstorm activity expected early tomorrow morning
  as current convection moves offshore.

Scattered to numerous thunderstorms are ongoing across the forecast
area this evening. While there was decent organization of storms
earlier this evening, that has since backed off and storms have
become more pulse-y in nature. Storm strength has also lessened,
though there are still a few Special Weather Statements in place due
to gusty winds. While there were a few thunderstorm wind damage
reports from various counties, these storms have used up a lot of
the instability to produce a prolific amount of lightning. The heavy
rainfall threat remains intact, with torrential rain falling from
Sussex County north through the MD Eastern Shore counties. A few
areas have received upwards of 4" of rain.

Overnight, storms will continue to move eastward towards the coast
and continue to diminish in coverage. A few strong storms and
isolated instance of flash-flooding are still possible with these
storms. As rainfall moves out of our area, there is some signal that
patchy fog could develop in areas that saw rainfall this evening.
Have maintained mention of patchy fog mainly in the piedmont area,
but this may need to be expanded pending how any fog does develop
overnight. Temperatures will drop into the lower to mid 70s (upper
70s in far SE VA and NE NC) overnight.

&&

.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH THURSDAY NIGHT/...
As of 355 PM EDT Tuesday...

Key Messages:

- Numerous thunderstorms are expected during the afternoon  through
late evening on both Wednesday and Thursday, with   coverage
expected to be fairly widespread over much of the   area.

- Although there is a severe threat both days, the main concern with
the storms will be heavy rain/flooding, given that some areas could
see an additional 1-3+" of rain on consecutive days.

Typical July temperatures are expected for Wednesday and Thursday
with highs in the lower 90s and upper 80s. Dew points will be in the
middle 70s but given slightly cooler temperatures than Tuesday we
will be below Heat Advisory criteria with Heat Index values between
100 and 104 Wednesday and middle 90s Thursday. The main concern for
both these days will be strong to severe storms and Flash Flooding.
On Wednesday the upper trough will move over the area. The upper air
flow will continue to be out of the WSW, however, it will be
slightly stronger with winds ~25 kt across the south and 30 to 35 kt
across the north. Instability values will be around the same as
Tuesday with ML cape values ~3000. Dcape values will be between 750-
1000 J/kg. They are slightly weaker due to the weaker low level
lapse rates. Effective Bulk shear will again be ~25 kt just suitable
enough for strong to severe storms. Some of the high-res model
guidance continues to show these storms developing along the
mountains and moving across the Piedmont. The SPC has upgraded to a
slight risk for damaging winds across the north and west of I-95.
While keeping a marginal for the southeast. The risk for severe
storms continue through Thursday as instability values will continue
to be high and another frontal passage approaches from the west.

The biggest and most concerning threat for tomorrow is the risk for
additional Flash Flooding. Latest model guidance continues to show
PWs climbing upwards of 2-2.2". Recent High-res models continue to
show additional rain totals between 1 to 3" across already saturated
areas. There is also the potential that some of these areas could
see high amounts (4") due to the slow motion and more wide spread
convection. If the same areas that see high rain fall totals on
Tuesday see these higher amounts, this could lead to faster Flash
Flooding. The recent 12z HREF has shown a wide spread  10%
probability of 3" of rain in 3 hrs across the I-95 corridor and
west. It also highlights a 30% probability of 3" of rain in 3 hrs
across the RIC metro area north across the Northern Neck and MD
Eastern Shore. With all of the ingredients, model guidance, and
confidence in the forecast a Flood watch has been issued for I-95
corridor and north. This covers the peninsulas and MD Eastern
Shore. The SE has been left out at this time due to the uncertainty,
but depending on latest trends in the model data maybe added in the
future. The risk for potential flash flooding continues Thursday as
the daily risk of thunderstorms continue in an already saturated and
moisture driven environment.

&&

.LONG TERM /FRIDAY THROUGH TUESDAY/...
As of 355 PM EDT Tuesday...

Key Message:

- Staying seasonably warm and humid through the weekend with mainly
afternoon/evening storm chances persisting.

The seasonable yet unsettled July weather pattern continues through
the end of the week and into the weekend. An upper ridge to the
southeast and decently fast zonal flow aloft will move across the
northern United States and southern Canada. An upper level
disturbance will track over the local area with WSW flow aloft. This
will result in typical diurnal showers and thunderstorms  each day
through the end of the weekend. The good news is the storm coverage
will be less this weekend than it is expected to be on Friday. Exact
details are difficult at this time to pinpoint this far out, the
main concern with any storms will likely be localized flash flooding
given the rain expected from today through Friday and continued weak
flow aloft. Highs each day will be around seasonal averages for this
time of year (upper 80s/around 90F).

&&

.AVIATION /02Z WEDNESDAY THROUGH SUNDAY/...
As of 736 PM EDT Tuesday...

Scattered thunderstorms are developing across the area this evening,
though most of it has steered clear of the terminals so far. This
will likely come to an end of the next few hours as storms become
more widespread. Have included a PROB30 at ORF, as confidence is a
little low to include a TEMPO at this time. TEMPOs are in place at
PHF, RIC, and SBY to account for the convection through later this
evening. There will be a lull overnight in storm activity through
tomorrow afternoon/evening. Though there is high confidence in storm
development tomorrow, the exact timing is a little tougher to nail
down at this time. Have only included a PROB30 at RIC for now, but
degraded flight conditions will likely need to be included at all
terminals as confidence increases in timing. Outside of storms,
winds will range between 5-10 kt from the southwest, though a
few gusts to 15 to 20 kts are not out of the question tomorrow
as daytime heating ramps up and allows for better mixing.
Lastly, guidance is hinting at some patchy fog and MVFR CIGs
potentially developing in the wake of the convection over the
Piedmont late tonight, perhaps inching close to RIC, so have
dropped to 5SM for a few hours.

Outlook: Mainly VFR outside of storms from Wed-Fri. Scattered
to numerous afternoon-late evening tstms are expected each day,
along with some early morning ground fog/stratus.

&&

.MARINE...
As of 355 PM EDT Tuesday...

Key Messages:

- Strong to severe storms possible late this afternoon into this
evening across the northern waters where a Severe Thunderstorm Watch
is in effect.

- Southerly winds will increase late this afternoon into this
evening with a few gusts to 20 kt in the bay and 25 kt over the
ocean.

- Another round of gusty southerly winds expected again on Wed
afternoon/evening, along with possible strong to severe storms.

Showers and thunderstorms will increase in coverage late this
afternoon and into this evening ahead of a cold front well northwest
of the area. Some of the storms could be severe, especially
across the northern waters. Meanwhile, the pressure gradient
will tighten across the area this afternoon into this evening
which will allow for some gusty south winds into this evening.
Guidance is not in great agreement in the winds tonight but the
consensus is around 15 kt over the bay and 15 to 20 kt over the
ocean. Will not issue a SCA but conditions will be a little
choppy especially over the bay. Winds decrease tonight, but
then increase again on Wednesday as another round of showers and
storms impact the waters. Again, some of these could be strong
to severe as they move through. Beyond tomorrow, expect
relatively benign conditions across the waters for the remainder
of the week.

Seas generally 3 to 4 feet late this afternoon into tonight over the
coastal waters, then subsiding to 2 to 3 feet by tomorrow morning.
Seas then building again to 3 to locally 5 feet by Wed evening as
the south winds increase once again. Seas then falling to around 2-3
feet by Thursday and into the weekend. Waves over the bay 2 to 3
feet tonight then falling to 1 to 2 ft Wed AM, before building again
to 2 to 3 ft by tomorrow evening. Waves mostly 2 feet or less Thu
through the end of the week.

The moderate risk of rip currents remain in effect today, with low
rip currents expected Wed and Thu.

&&

.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...Flood Watch through late Wednesday night for MDZ021>025.
NC...None.
VA...Flood Watch through late Wednesday night for VAZ064-075>078-
     084>086-517>522.
     Flood Watch from Wednesday afternoon through late Wednesday
     night for VAZ048-060>062-065>069-079>083-087>090-509>516-
     523.
MARINE...None.

&&

SYNOPSIS...ERI/HET
NEAR TERM...HET/NB
SHORT TERM...HET
LONG TERM...ERI/HET
AVIATION...SW/NB
MARINE...RHR
Hazardous weather outlook, Jul 8, 8:06 PM EST, 4 hours 4 minutes before
Hazardous Weather Outlook
National Weather Service Wakefield VA
906 PM EDT Tue Jul 8 2025

NCZ012>017-030>032-102-VAZ092-093-095>100-524-525-100115-
Northampton-Hertford-Gates-Pasquotank-Camden-Western Currituck-
Bertie-Chowan-Perquimans-Eastern Currituck-Southampton-Isle of Wight-
Norfolk/Portsmouth-Suffolk-Chesapeake-Virginia Beach-Accomack-
Newport News-Hampton/Poquoson-
906 PM EDT Tue Jul 8 2025

This Hazardous Weather Outlook is for northeast North Carolina,
eastern Virginia and southeast Virginia.

.DAY ONE...Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

MDZ021>025-VAZ064-075>078-084>086-517>522-100115-
Dorchester-Wicomico-Somerset-Inland Worcester-Maryland Beaches-
Caroline-Westmoreland-Richmond-Northumberland-Lancaster-Gloucester-
Middlesex-Mathews-Western King William-Eastern King William-
Western King and Queen-Eastern King and Queen-Western Essex-
Eastern Essex-
906 PM EDT Tue Jul 8 2025

...FLOOD WATCH IN EFFECT THROUGH LATE WEDNESDAY NIGHT...

This Hazardous Weather Outlook is for southeast Maryland, east
central Virginia, eastern Virginia, north central Virginia and
southeast Virginia.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flood Watch.

Severe Thunderstorm Watch.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flood Watch.

Scattered showers and storms are possible Wednesday. Locally heavy
rainfall and scattered instances of flash flooding are possible. A
few storms could also become strong to severe, with damaging wind
gusts as the main threat. A few strong to severe storms are also
possible on Thursday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

VAZ048-060>062-065>069-079>083-087>090-509>516-523-100115-
Fluvanna-Prince Edward-Cumberland-Goochland-Mecklenburg-Lunenburg-
Nottoway-Amelia-Powhatan-Brunswick-Dinwiddie-
Prince George (including Hopewell and Petersburg)-Charles City-
New Kent-Greensville-Sussex-Surry-James City-Western Louisa-
Eastern Louisa-Western Hanover-Eastern Hanover-Western Chesterfield-
Eastern Chesterfield (Including Col. Heights)-
Western Henrico (Including the City of Richmond)-Eastern Henrico-
York-
906 PM EDT Tue Jul 8 2025

...FLOOD WATCH IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH LATE
WEDNESDAY NIGHT...

This Hazardous Weather Outlook is for central Virginia, east
central Virginia, south central Virginia and southeast Virginia.

.DAY ONE...Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flood Watch.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Special weather statement, Jul 8, 10:16 PM EST, 1 hour 54 minutes before
Special Weather Statement
National Weather Service Wakefield VA
1116 PM EDT Tue Jul 8 2025

VAZ061-062-069-090400-
Goochland VA-Powhatan VA-Cumberland VA-
1116 PM EDT Tue Jul 8 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN CUMBERLAND...
SOUTHWESTERN GOOCHLAND AND NORTHWESTERN POWHATAN COUNTIES THROUGH
MIDNIGHT EDT...

At 1116 PM EDT, Doppler radar was tracking a strong thunderstorm over
Lakeside Village, or near Cartersville, moving east at 15 mph.

HAZARD...Wind gusts up to 40 mph, heavy rain, and frequent
         lightning.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Reduced visibility and minor flooding
         possible. Frequent cloud to ground lightning strikes.

Locations impacted include...
Goochland, Cartersville, Fife, Trenholm, Lakeside Village, Duncan,
Hatchers, Sandy Hook, Rock Castle, Jefferson, Maidens, Provost, Three
Square, Irwin, Tamworth, Elk Hill, Whiteville, Michaux, Fine Creek
Mills, and West View.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Heavy rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3764 7825 3768 7824 3772 7822 3777 7790
      3776 7789 3775 7783 3774 7782 3756 7781
      3759 7828
TIME...MOT...LOC 0316Z 262DEG 15KT 3765 7817

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

Butner
Special weather statement, Jul 8, 10:46 PM EST, 1 hour 24 minutes before
Special Weather Statement
National Weather Service Wakefield VA
1146 PM EDT Tue Jul 8 2025

MDZ022>025-VAZ099-090430-
Wicomico MD-Maryland Beaches MD-Somerset MD-Inland Worcester MD-
Accomack VA-
1146 PM EDT Tue Jul 8 2025

...STRONG THUNDERSTORMS WILL IMPACT EAST CENTRAL SOMERSET...
SOUTHEASTERN WICOMICO...WORCESTER AND NORTHERN ACCOMACK COUNTIES
THROUGH 1230 AM EDT...

At 1146 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Parsonsburg to near Pocomoke City to
Parksley. Movement was east at 35 mph.

HAZARD...Wind gusts up to 50 mph, heavy rain, and frequent
         lightning.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down small trees and blow around
         unsecured objects. Wind impacting handling of high profile
         vehicles. Reduced visibility and minor flooding possible.
         Frequent cloud to ground lightning strikes.

Strong thunderstorms will be near...
  Snow Hill around 1150 PM EDT.
  Newark around 1155 PM EDT.
  Berlin around 1205 AM EDT.
  Ocean Pines around 1210 AM EDT.
  Cape Isle Of Wight around 1215 AM EDT.
  Ocean City around 1220 AM EDT.

Other locations impacted by these storms include Bishop, Horntown,
Hallwood, Mappsville, Ocean City Municipality, Goodwill,
Greenbackville, Wallops Island, Temperanceville, and Nelsonia.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3832 7505 3809 7514 3785 7531 3783 7541
      3776 7548 3771 7577 3806 7557 3845 7562
      3845 7507 3846 7505
TIME...MOT...LOC 0346Z 251DEG 28KT 3833 7548 3809 7549 3781 7565

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

EI
Special weather statement, Jul 8, 10:52 PM EST, 1 hour 18 minutes before
Special Weather Statement
National Weather Service Wakefield VA
1152 PM EDT Tue Jul 8 2025

VAZ511>513-515-516-090430-
Eastern Hanover VA-Western Chesterfield VA-Western Hanover VA-
Western Henrico (Including the City of Richmond) VA-
Eastern Henrico VA-
1152 PM EDT Tue Jul 8 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTH CENTRAL CHESTERFIELD...
CENTRAL HENRICO AND SOUTHEASTERN HANOVER COUNTIES AND THE CITY OF
RICHMOND THROUGH 1230 AM EDT...

At 1152 PM EDT, Doppler radar was tracking a strong thunderstorm over
Richmond, moving northeast at 25 mph.

HAZARD...Wind gusts up to 40 mph, heavy rain, and frequent
         lightning.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Reduced visibility and minor flooding
         possible. Frequent cloud to ground lightning strikes.

This strong thunderstorm will be near...
  Richmond, Virginia Union University, Highland Springs, Downtown
  Richmond, Virginia Commonwealth University, and East Highland Park
  around 1155 PM EDT.
  Mechanicsville around 1205 AM EDT.

Other locations impacted by this storm include Hanover Airport,
Montrose, Sandston, Longdale, Westwood, Richmond International, Fair
Oaks, Solomons Store, Chamberlayne, and Atlee.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Heavy rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3758 7763 3758 7762 3760 7763 3777 7740
      3759 7714 3760 7717 3755 7722 3755 7723
      3749 7718 3746 7745 3746 7747 3745 7749
      3745 7753 3757 7764
TIME...MOT...LOC 0352Z 240DEG 21KT 3750 7745

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

Rogers
Special weather statement, Jul 8, 11:18 PM EST, 52 minutes before
Special Weather Statement
National Weather Service Wakefield VA
1218 AM EDT Wed Jul 9 2025

VAZ061-062-068-069-513-090500-
Goochland VA-Western Chesterfield VA-Powhatan VA-Amelia VA-
Cumberland VA-
1218 AM EDT Wed Jul 9 2025

...STRONG THUNDERSTORMS WILL IMPACT NORTHWESTERN CHESTERFIELD...
CUMBERLAND...SOUTHERN GOOCHLAND...NORTHWESTERN AMELIA AND POWHATAN
COUNTIES THROUGH 100 AM EDT...

At 1218 AM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Manakin to Cumberland. Movement was
southeast at 10 mph.

HAZARD...Wind gusts up to 40 mph, heavy rain, and frequent
         lightning.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Reduced visibility and minor flooding
         possible. Frequent cloud to ground lightning strikes.

Strong thunderstorms will be near...
  Powhatan, Cumberland, Tuckahoe, Sunnyside, Ballsville, Macon, and
  Tobaccoville around 1225 AM EDT.
  Bon Air around 1235 AM EDT.
  Morven around 1240 AM EDT.

Other locations impacted by these storms include Angola, Crozier,
Rock Castle, Oak Forest, Pilkinton, Maidens, Three Square, Irwin,
Johnsons Springs, and Hawk.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3762 7826 3773 7820 3775 7818 3770 7771
      3758 7762 3757 7764 3756 7765 3756 7761
      3743 7752 3739 7798 3739 7842
TIME...MOT...LOC 0418Z 306DEG 10KT 3757 7772 3750 7824

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

Rogers
Local storm report, Jul 8, 11:58 PM EST, 12 minutes before
Preliminary Local Storm Report
National Weather Service Wakefield VA
1258 AM EDT Wed Jul 9 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1236 AM     Flash Flood      1 S Bon Air             37.50N 77.56W
07/09/2025                   Chesterfield       VA   Public

            Report from mPING: River/Creek overflowing;
            Cropland/Yard/Basement Flooding.

&&

EI
Local storm report, Jul 9, 12:00 AM EST, 10 minutes before
Preliminary Local Storm Report
National Weather Service Wakefield VA
100 AM EDT Wed Jul 9 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1255 AM     Flash Flood      2 NE Downtown Richmond  37.55N 77.44W
07/09/2025                   City of Richmond   VA   Public

            High water near the intersection of Leigh
            and Belvidere St in Richmond. Report via
            Waze.

&&

EI

The radar

The Norfolk radar (KAKQ), 75 km away, was scanning. The volume nearest the first event began at 05:10 UTC.

Open the radar archive at this moment

Event by event

11 flash flood. Local standard time, as filed.

Flash Flood, Richmond (C)

When
July 9, 12:10 AM EST
Where
Richmond (C) County, 43.33 mi WSW of Wellford to 43.39 mi WSW of Wellford
Cause
Heavy Rain
Reported by
Department of Highways
Coordinates
37.559, -77.451

VDOT reported delays due to standing water on I-95 North near mile marker 77.2.

Flash Flood, Henrico

When
July 9, 12:33 AM EST
Where
Henrico County, 0.88 mi SW of Montrose to 0.89 mi SW of Montrose
Cause
Heavy Rain
Property damage
$5,000
Reported by
Public
Coordinates
37.510, -77.390

The public reported water starting to enter a home on Darbytown Road east of Downtown Richmond.

Flash Flood, Louisa

When
July 9, 3:30 PM EST
Where
Louisa County, 2.29 mi ESE of Zion to 2.13 mi ESE of Zion
Cause
Heavy Rain
Reported by
Public
Coordinates
37.970, -78.210

There were multiple public reports of flooding along 3 Notch Highway received via waze.

Flash Flood, Fluvanna

When
July 9, 4:00 PM EST
Where
Fluvanna County, 1.49 mi SSW of Wildwood to 1.62 mi SSW of Wildwood
Cause
Heavy Rain
Reported by
Public
Coordinates
37.960, -78.230

There were multiple public reports of flooding along James Madison Highway received via waze.

Flash Flood, Prince Edward

When
July 9, 5:46 PM EST
Where
Prince Edward County, 4.09 mi SSE of Farmville Muni Arpt to 4.1 mi SSE of Farmville Muni Arpt
Cause
Heavy Rain
Reported by
911 Call Center
Coordinates
37.300, -78.390

The 911 call center relayed multiple reports of flooding in downtown Farmville.

Flash Flood, Amelia

When
July 9, 6:20 PM EST
Where
Amelia County, 0.69 mi S of Maplewood to 0.64 mi S of Maplewood
Cause
Heavy Rain
Reported by
911 Call Center
Coordinates
37.310, -78.070

The 911 call center reported high water at Patrick Henry Highway and Mt. Zion Road.

Flash Flood, Henrico

When
July 9, 6:37 PM EST
Where
Henrico County, 2.34 mi NNE of Yellow Tavern to 2.25 mi NNE of Yellow Tavern
Cause
Heavy Rain
Reported by
Trained Spotter
Coordinates
37.660, -77.450

A trained spotter reported street and yard flooding near the I-95 and I-295 interchange.

Flash Flood, Chesterfield

When
July 9, 6:57 PM EST
Where
Chesterfield County, 1.44 mi S of Robious to 1.48 mi S of Robious
Cause
Heavy Rain
Reported by
911 Call Center
Coordinates
37.499, -77.620

The 911 call center reported high water at the intersection of Rothbury Drive and Farnham Drive.

Flash Flood, Chesterfield

When
July 9, 6:59 PM EST
Where
Chesterfield County, 3.45 mi S of Midlothian to 3.51 mi S of Midlothian
Cause
Heavy Rain
Reported by
911 Call Center
Coordinates
37.450, -77.650

The 911 call center reported high water at the intersection of Old Hundred Road S and Genito Road.

Flash Flood, Richmond (C)

When
July 9, 7:10 PM EST
Where
Richmond (C) County, 1.78 mi ESE of Richmond to 1.76 mi ESE of Richmond
Cause
Heavy Rain
Reported by
Public
Coordinates
37.540, -77.420

The public reported flooding at the intersection of the Leigh Street Viaduct and Mosby Street.

Flash Flood, King William

When
July 9, 7:39 PM EST
Where
King William County, 0.69 mi N of Aylett to 0.58 mi N of Aylett
Cause
Heavy Rain
Reported by
Department of Highways
Coordinates
37.790, -77.100

VDOT reported US-360 closed in both directions in the vicinity of West River Road due to standing water.

What these are

Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Virginia in 2025Every state in 2025This day in weather historyWarnings in Virginia, July 2025

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1288428, 1288430, 1288374, 1288375, 1288376, 1288377, 1288379, 1288380, 1288381, 1288382, 1288383.